MAUDE Adverse Event Report: CONMED CORPORATION ARTHROSCOPIC ENERGY 50 DEGREE PROBE WITH SUCTION 18 CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED CORPORATION ARTHROSCOPIC ENERGY 50 DEGREE PROBE WITH SUCTION 18 CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number AES-50SL
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned for evaluation and no photographic evidence was provided therefore root cause cannot be identified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 35 complaints, regarding 38 devices, for this device family and failure mode.During this same time frame 170,303 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0002.Per the instructions for use, the user is advised to not use the probe for mechanical displacement of tissue, damage to the probe may occur.The ifu also advises the user to maintain the probe tip, including the return electrode, in the field of view at all times.Injuries to the patient may result from inadvertent activation or movement of an activated probe outside the field of view.Care should be taken in procedures that may cover the probe return electrode.Alternate site ablation may occur if 75% of the return electrode is masked, making the return electrode surface area smaller than that of the active electrode.If partial coverage of the return electrode is required for the procedure, use a lower setting and maintain visibility of the return electrode while applying rf.Do not activate the probe while any portion of the active or return electrode is in contact with another metal object, including the scope; localized heating of the electrode and the adjacent metal object may result in product damage and/ or injury.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the aes-50sl was being used during a hip arthroscopy procedure on (b)(6) 2021 when it was reported "account # (number) had an issue with aes-50sl, lot 202103161.The metal plate completely broke off when using.This is not the first time they've had this issue with our edge probes." the procedure was completed after a 5-minute delay with no report of injury, medical intervention, or hospitalization for the patient.All components were retrieved from the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
ARTHROSCOPIC ENERGY 50 DEGREE PROBE WITH SUCTION 18 CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key11967403
Report Number1320894-2021-00274
Device Sequence Number4308767
Product Code GEI
UDI-Device Identifier10653405004974
UDI-Public(01)10653405004974(17)220912(10)202103161
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K153499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAES-50SL
Device Catalogue NumberAES-50SL
Device Lot Number202103161
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2021
Initial Report FDA Received Date06/09/2021
Patient Sequence Number1